MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL
Model Number 100308HCSR-S-V-A
Medical Device Problem Codes Break (1069); Device Issue (2379); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, the evaluation confirmed the reported complaint.The sequence of events that may have occurred are as follows: there was friction observed during advancing and retracting of the delivery pusher.This may led to the breaking of 0.001" wire during retraction.The body coil stretched at the transition black pet section which led to the breaking of the lead wire and the black pet.The body coil eventually broke with continued force of retraction close to the laser weld.Reference (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during the treatment of an aneurysm at the vertebral artery, upon advancement of the coil, resistance was encountered.As the device was withdrawn, the delivery pusher was reported to break.The coil was removed with the catheter without incident.Additional coils were deployed successfully.No intervention was taken.The patient outcome was reported to be stable.

Brand Name
MICROPLEX HELICAL SOFT
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5895107
Report Number2032493-2016-00194
Device Sequence Number18983683
Product Code HCG
UDI-Device Identifier00811425024973
UDI-Public(01)00811425024973(11)150912(17)200912(10)150912V2
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/12/2020
Device Model Number100308HCSR-S-V-A
Device Lot Number150912V2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight61